Me again!! Recap - I have Hashi's and had a lobectomy 8/5. I started levothyroxine 4 weeks later, 50 mcg/day. Two weeks later the dose was increased to 50 mcg six days a week and 100 mcg one day a week (Wednesday).
Question 1 - does this type of dosing make sense?
2 - I am having those electrical, tingling feelings. Hands, feet, lips. I believe I need to increase my meds again. Am I correct. I am having other symptoms as well, mostly feeling cranky!!
3 -Does anyone know how the meds work? How long it takes for effect? How long they could last? I'm wondering if I'll be up and down becasue of the way I'm taking it.
4- I have not had blood drawn since I started the meds. How concerned should I be about that? My understanding is that it takes six weeks for the meds to register properly in the blood and I couuld end up killing some one before then!!
Just wanted some carity before I called the doc again.
I also have Hashi's. The last year has been awful with fatigue, brain fog, etc., etc. Another symptom I was experiencing was an electrical tingling in my hands, feet, arms and legs. I felt like I was plugged into an electric socket! I just couldn't get away from that feeling. I am currently on 75 mg of Levothroid. When my last lab work was done, my endo said everything was fine. He said if I was still having symptoms it wasn't Thyroid related. I was very frustrated. I went home and did more research. I remembered that last year, before I was diagnosed with Hashi's I thought perhaps I might have pernicious anemia. It is another autoimmune disease caused by lack of B12. Back then I had my doctor test my B12 level and she said it was ok. Both thyroid problems and pernicious anemia run in my family. As I was researching I noticed that the symptoms of the two diseases are very similar, especially the tingling feeling and the brain fog. About 6 weeks ago I started taking vitamin B12 sublingual (under the tongue). I can't tell you what a difference it has made! My mind is clear again and the tingling feeling has gone away! :-) I can actually have a conversation again, without stuttering or forgetting what I was going to say. I haven't felt this good in over a year. I haven't gone back to the doctors yet to see what they have to say, but it sure has made a difference. Perhaps it might help you too. Good luck!!
Trish, I just had blood drawn to check my B12 levels (as well as ferritin), because I, too, have had realtives with pernicious anemia and I can't figure out what is causing my symptoms. The worst ones are the electrical sensations, but I describe them as internal trembling, and the brain fog. Did you have your hemoglobin checked? Wouldn't that be low too? My hemoglobin was 13.9 (12.0-16.0). I'm going to become anemic from having so much blood drawn in the last few weeks.
My thryroid levels were "normal", but low normal, imho.
I get those things too! It feel like just how you described it. I said it feels like being zapped behind the knee with a low powered stun gun all day long. By the end of the day my legs are really weak as a result. Some days it doesnt happen at all and others its really strong. Those tremors, and I do believe they are tremors, are my worst symptom. I anyone figures out how to get rid of them please let me know. My B12 and Ferritin is actually higher than normal.
My B12 level was normal also, last January. I believe it was 647. I've been reading studies that tell me (just like thyroid) that often the blood test is not enough to determine that someone is vitamin B12 deficient. There are other tests that can be done. The articles say that people can develop symptoms before the B12 lab test actually identifies a B12 deficiency. All I know at this point, is that the awful brain fog and electric feeling is gone now. My brain is actually working again. I'm a happy girl at this point!
I had my B12 checked nefore the surgery & it was over 1000. I had been taking liquid B12 at that time because of the fatigue. I take 100 mcg of thyroxine 1 day a week, Wednesday. The electrical pulses were gone yesterday HOWEVER I am tired, cranky, ITCHY, bloated etc.
I am trying to figure out if it is safe to keep raising my thyroxine without haveing blood drawn. I have not had blood drawn since I started the meds. I take 50 mcg six days a week and 100 mcg one day a week. The average does seems to be around 100 mcg daily. I had a lobectomy on 8/5 and have Hashi's.
Any info would be most helpful!!!
Last edited by clueless42; 09-30-2005 at 07:19 AM.
Trish and Peggy,
Your post are describing the burning tingling sensations I feel to my feet.
My TSH was finally in the normal range after many months. I am on levothyroxine .88. I am interested in the B12 sublingual. What dosage do you take? I have a sister that took B12 and B6 one day and she became really red and flushed for a few minutes. Is that a normal feeling after B12? It scared me from trying she could hardly catch her breathe. It could of been the B6 combination. Just wondering how you feel when you take it and how much you use. Maybe it will help me too.
Thank You suem
My mother has taken B12 shots for years for her pernicious anemia. She did a test last year by stopping her shots and trying Trivita B12 sublingual for a month. When she went to have her blood tested. Her B12 level was as good as it was when she was taking shots. The Trivita has B12, B6 and Folic. It can be ordered online. Although my blood work did not show me B12 deficient, after a month of me taking it, my symptoms went away. (Brain fog, dementia, tingling in all over my body.) I haven't experienced any side effects of taking the B12. Good luck!
The B12 I was taking is Natural Bounty B-complex-B12 sublingual liquid. It comes with a dropper and I take one dropperful which is 1 ml. I've never had a reaction afterwards. My energy level seemed to increase. But I haven't taken it since the surgery.